Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2012, 10:46 AM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 10:46 AM CDT (15:46 UTC)
- Expired
- Apr 20, 2012, 11:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:50 AM CDT | HAIL 0.75 | 2 S Alto, TX | |
| Apr 20, 10:55 AM CDT | HAIL 0.5 | 2 S Alto, TX | MARBLE SIZED HAIL REPORTED NEAR ALTO |
| Apr 20, 11:13 AM CDT | HAIL 0.75 | Douglass, TX | ONE HALF INCH TO THREE QUARTER INCH DIAMETER HAIL FALLING IN DOUGLASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS54 KSHV 201546
SVRSHV
TXC005-073-347-201645-
/O.NEW.KSHV.SV.W.0115.120420T1546Z-120420T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
WESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
* UNTIL 1145 AM CDT
* AT 1041 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MORRILL...OR 18 MILES SOUTH OF RUSK...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALTO...FOREST...WELLS...POLLOK AND DOUGLASS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3144 9502 3144 9504 3146 9507 3147 9511
3151 9511 3157 9517 3158 9521 3165 9522
3173 9470 3144 9463 3140 9499
TIME...MOT...LOC 1545Z 263DEG 22KT 3155 9508
$$
191 follow-up statement
346
WWUS54 KSHV 201622
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT FRI APR 20 2012
TXC005-073-201631-
/O.CAN.KSHV.SV.W.0115.000000T0000Z-120420T1645Z/
CHEROKEE TX-ANGELINA TX-
1122 AM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA AND CHEROKEE COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED CHEROKEE AND ANGELINA COUNTIES.
LAT...LON 3146 9466 3145 9468 3151 9486 3155 9490
3157 9489 3157 9491 3161 9492 3170 9494
3173 9470 3151 9464 3145 9463 3145 9465
TIME...MOT...LOC 1621Z 272DEG 23KT 3155 9483
$$
TXC347-201645-
/O.CON.KSHV.SV.W.0115.000000T0000Z-120420T1645Z/
NACOGDOCHES TX-
1122 AM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NACOGDOCHES COUNTY...
AT 1116 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES SOUTH OF DOUGLASS...OR 14 MILES WEST
OF NACOGDOCHES...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3146 9466 3145 9468 3151 9486 3155 9490
3157 9489 3157 9491 3161 9492 3170 9494
3173 9470 3151 9464 3145 9463 3145 9465
TIME...MOT...LOC 1621Z 272DEG 23KT 3155 9483
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:34 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 20, 10:34 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT FRI APR 20 2012 .DISCUSSION... SCATTERED ELEVATED CONVECTION DEVELOPING AHEAD OF COLD FRONT...CURRENTLY LOCATED JUST WEST OF CWA...ONLY FEATURES DEFINING THIS FRONT APPEAR TO BE WIND SHIFT FROM THE NORTH...AT 10 TO 15 MPH...AND A WEAK TEMP GRADIENT. ADDITIONAL DEVELOPMENT OF CONVECTION WITH LIMITED DAYTIME HEATING MAY JUSTIFY LIKELY COVERAGE FOR AT LEAST A PORTION OF THE AFTN. TEMPS MAY REACH 80 OVER SE CWA...WITH SKIES STILL MOSTLY SUNNY UNTIL MIDDAY...BUT HEATING MORE LIMITED REMAINDER OF CWA...WITH ONLY AROUND 5 DEGREES OF ADDITIONAL WARMING WHERE RAINFALL HAS ALREADY OCCURRED. WILL UPDATE FOR TEMPS...AND TWEAK WIND AND SKY CONDITIONS ALSO./VII/. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 21/00Z FOR MOST TERMINALS...A LITTLE LATER FOR MLU AS THE COLD FRONT IS EXPECTED TO DEPART THE ENTIRE REGION BY AROUND 21/03Z. FRONT IS CURRENTLY ENTERING THE NORTHWESTERN EDGE OF THE FOUR STATE REGION JUST WEST OF TYR...WITH MOSTLY VFR CONDITIONS FOR ALL TERMINALS AT THE PRESENT TIME. EXPECT PREDOMINANT MVFR CONDITIONS...AND POSSIBLY INTERMITTENT IFR CONDITIONS DURING PERIODS OF HEAVY RAINFALL LIKELY OCCURRING FROM AROUND 18Z THROUGH 22Z WHEN THUNDERSTORMS SHOULD BE STRONGEST. CEILINGS WILL IMPROVE GRADUALLY BEHIND THE FRONT WITH LIGHT SOUTHERLY WINDS SWITCHING TO NORTHERLY AT 8 TO 14 KTS AFTER FRONTAL PASSAGE. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 69 50 79 / 70 50 10 0 0 MLU 80 54 67 48 75 / 50 60 20 0 0 DEQ 62 42 69 44 76 / 60 10 0 0 0 TXK 67 47 69 49 77 / 70 30 0 0 0 ELD 72 47 68 46 77 / 70 60 10 0 0 TYR 70 47 71 50 79 / 70 20 0 0 0 GGG 72 48 70 48 79 / 70 30 0 0 0 LFK 78 51 72 48 81 / 70 50 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 20, 5:48 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 548 AM CDT FRI APR 20 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 548 AM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS CURRENTLY ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WILL CONTINUE TO SPREAD EASTWARD ACROSS THE REGION THROUGH TODAY AND TONIGHT...AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT MOVE ACROSS TEXAS. WHILE A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. IN ADDITION...BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A FEW LINGERING SHOWERS MAY BE PRESENT ACROSS PARTS OF NORTH CENTRAL LOUISIANA BY SATURDAY MORNING. THESE SHOWERS SHOULD MOVE OUT BY MID MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. 12
In the hours before
Local storm report, Apr 20, 6:54 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 5 N LONGVIEW 32.59N 94.76W
04/20/2012 E0.75 INCH GREGG TX BROADCAST MEDIA
LARGE MARBLE SIZE HAIL REPORTED IN NORTH JUDSON
&&
20Special weather statement, Apr 20, 7:35 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT FRI APR 20 2012
TXZ151-201300-
PANOLA-
735 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 AM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE AND DEBERRY...
AT 728 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BECKVILLE...OR 6 MILES NORTHWEST
OF CARTHAGE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ELEVENSpecial weather statement, Apr 20, 8:00 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 AM CDT FRI APR 20 2012
LAZ001-010-TXZ138-151-201330-
CADDO-DE SOTO-HARRISON-PANOLA-
800 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON AND PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD...SHREVEPORT...STONEWALL...DEBERRY AND ELYSIAN
FIELDS...
AT 759 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DEBERRY...OR 13 MILES NORTHEAST
OF CARTHAGE...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ELEVENLocal storm report, Apr 20, 8:08 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL UNCERTAIN 32.71N 94.12W
04/20/2012 E1.00 INCH HARRISON TX BROADCAST MEDIA
&&
20Special weather statement, Apr 20, 8:32 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 AM CDT FRI APR 20 2012
LAZ010-TXZ151-201430-
DE SOTO-PANOLA-
832 AM CDT FRI APR 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
PANOLA...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
LOGANSPORT...
AT 828 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF JOAQUIN...OR 14
MILES EAST OF CARTHAGE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
19Local storm report, Apr 20, 9:59 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 6 N LONGVIEW 32.60N 94.76W
04/20/2012 E1.00 INCH GREGG TX BROADCAST MEDIA
PUBLIC REPORTED ONE INCH HAIL NEAR INTERSECTION OF
259/449
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 2 more | 50 min |
| Apr 20, 11:41 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 64 min |
| Apr 20, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 54 min |
| Apr 20, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 59 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 34 min |
| Apr 20, 2:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.